I was on the depo shot from September to December and that was the first time i was on the shot. I got off in December and had my period (light to regular bleeding) and it lasted about 4 days. Two weeks later i bled again, this time for 6 days and barely any bleeding, light spotting. That was on Jan. 6 and its Feb. 15 (still no period) and im not sure if those two times were actual periods. I went about a week feeling sick to my stomach and lately its been feeling bloated and everything i eat makes me feel sick. Could there a chance that im pregnant? If not, how could i get my cycle back on track after getting off depo?
You won't be pregnant unless you had unprotected sex either before the shot, in the 7 days you had to wait before the shot became effective (unless it was given on your first 5 days of your period, then you're covered immediately), or since your last shot was due.
It commonly takes 2 or 3 shots before you have no bleeding at all on Depo, & whilst your body is getting used to the new level of hormone from the Depo Provera, you can have irregular discharge/spotting & bleeding. The likely hood is that this would have happened even if you had of got you 2nd shot.
Your body had only just started getting used to the different level of hormone you'd put in your body, & now you've taken it away again, & your body has to readjust. This can trigger lots of hormonal symptoms, such as those you'd get if you were pregnant or on a period, & these can last for months. It can take up to 18 months to get your fertility back & your periods into a regular cycle.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Oct 2017 • 18 answers
Updated 15 Apr 2014 • 2 answers
Updated 14 Jan 2015 • 1 answer
Updated 21 Sep 2015 • 1 answer
Updated 24 Sep 2018 • 1 answer